Jump to content
CrazyBoards.org

Recommended Posts

So finally saw the Doc today.

Though it did not go well which is a story for another day, i found out about a new med which the Doc wants to try. What are your experiences with Geodon (ziprasidone)? I'm excepting to be pretty tried, but what else?

Zyprexa treated me very well, except lipid panel, hence the Geodon

Link to comment
Share on other sites

geodon can mess with your heart, so watch out for that. get your heart intervals tested every so often to make sure you don't get side effects.

geodon treated me very, very badly. i personally hate the stuff, but a lot of people swear by it. don't let my negative opinion scare you from something that can be a life saver.

it made me sleep forever, feel hostile, and generally just stare into space and shake. it was VERY bad for me. i'll never consider ever touching the stuff with a 10" pole.

Link to comment
Share on other sites

geodon can mess with your heart, so watch out for that. get your heart intervals tested every so often to make sure you don't get side effects.

geodon treated me very, very badly. i personally hate the stuff, but a lot of people swear by it. don't let my negative opinion scare you from something that can be a life saver.

it made me sleep forever, feel hostile, and generally just stare into space and shake. it was VERY bad for me. i'll never consider ever touching the stuff with a 10" pole.

I've been on Geodon for over a year now and have not suffered from sedation or weight gain or anything else. However, it has elevated my fasting blood sugar in the past few months and I am tapering off as I don't want to get diabetes. Other than that, it was a pretty smooth ride. It helped my depression in the beginning for a few months and with my intrusive, sick, and obsessive thoughs. I'm in the market for a new antipsychotic, bah. My doctor offered me Haldol. Fuckin' nuts. This is my third aside from Risperdal and Abilify.

Link to comment
Share on other sites

Geodon has dampened my agitation and anger. It also puts me to sleep. I have no idea whether or not it's the culprit behind gaining 16 lbs (over 4 mos) or not - I've also recent lost some of that. I also get akathesia from it as well.

Link to comment
Share on other sites

Both my half-brother and nephew went manic w/rage symptoms on Geodon but that may also be dosage related. They are/were (in my half-brother's case) BPI rapid cyclers.

My niece was also on Geodon but she was also on Effexor at the time AND Concerta. (can you say SHITTY Pdoc, yay I knew you could!) Considering she's a BPI ultradian cycler that when mostly stable stays mostly on the side of euphoric MANIA -- WOO HOO that was hell on earth with that combo. She felt God inside her.

So those are the horror stories.

On the plus side, they appear to be on the lower side of side effects. In other words, most people DON'T have this reaction. It may have been a family thing in our family. Is all I'm typing.

Plus my niece and nephew are on the autistic spectrum so that may have had something to do with their reaction as well.

And I've also read that at lower dosage levels the manic reaction seems to occur much more often. But I really don't have any information on hand to back that up.

Sorry if I'm not any real help.

Link to comment
Share on other sites

Geodon made me sit in the corner and drool for a year. Be careful. It definately quieted my brain......but so has my current cocktail. Lamictal, Abilify (in place of Geodon) Wellbutrin, Topomax, and Klonopin. I have felt great for a long time now ( bad with tme) maybe a year. and have been back to work now for 2 months after 15 years when I could not work due to my BP and bad hallucinations. Good Luck!!!!

Link to comment
Share on other sites

And I've also read that at lower dosage levels the manic reaction seems to occur much more often. But I really don't have any information on hand to back that up.

You're completely correct. My pdoc explained it to me. The dosage level isn't preset, but at too low a level geodon is activating; while, at too high a level it's sedating. It's all about finding what amount is best for you.

I, unfortunately, never found a dose that didn't cause problems & actually got a bad combination of both reactions. I hope you have better luck.

Link to comment
Share on other sites

I was taking Symbyax (Prozac + Zyprexa) 6/12 and gain a signifcant amount of weight. This drove me crazy, so my doc and I decided to try Geodon. Whoa! I would sit in the chair and have labored breathing, and I could barely walk because of muscle weekness. I was probably on it for less than a week. I couldn't tolerate it.

Link to comment
Share on other sites

I have been on Geodon for about 3 weeks now and I have no real problems with it. At first it made me extremely tired, to the point I couldn't function. I had an episode where I woke up in the middle of the night and when I went to look at the clock, I saw double. Freaked me out. That was all at the beginning. Pdoc started me out at 40mg and put me up to 80mg pretty quickly though, and that's a pretty high dose, so that could be why. Now that Im used to it, the only problem Im having is tiredness after I eat a real meal. Like the can't function have to sleep tiredness. Other than that, it's working quite well for me, and Im doing great. You just have to try to stick out the first week or so of yuck, if you can. Good luck!

Link to comment
Share on other sites

  • 2 weeks later...

Avoid Geodon like the plague. I had been taking it for a year. At first, it went well, and I felt better. My doctor kept raising the dose, and when I hit 160mg/day I started to become extremely nervous and had severe anxiety. I developed Tardive Akathesia and not even Inderal would work to reduce the severe agitation I was in. I was taking klonopin, and that didn't work. The only thing that gave me relief was codeine. I got off this med very quickly, from 80 to 60 to 40 to 20 in about 2 weeks. The agitation went away but I am extremely nervous and anxious. I don't even know why I am on this medicine, I don't have any of the symtpoms of schizophrenia or bipolar. I have always had severe anxiety. Anyways, my experience is that this medicine is evil, and that I feel sorry for people who have a mental illness and must also suffer the damage these medicines cause. Akathesia is possibly the most severely horrible experience I ever had and I had it for 3 months straight. I would get a few hours of relief and then the agitation would come back. I felt like my nerves were literally on fire. I couldn't sit still. I have never felt so crazy in my entire life. Stay away from Geodon this is an evil medication and they don't know what they are doing.

Link to comment
Share on other sites

It gave me fewer side effects than any of the other atypical APs. The big problem I had with it was the halflife. It wears off two damn fast. I couldn't lose a bottle for forget to pick up a refill over the weekend without getting really fucked up.

GSB: you registered just for that? I'll agrees that atypical APs are not the best first meds to try. The risk of EPS is small but not non-existent and still a good reason to try other stuff first. You just had bad luck (and maybe a bad MD)

Link to comment
Share on other sites

I've been on Geodon now for about 6 weeks. I have a high tolerance for medication. I'm now up to 240mg a day. The pdoc says I must take it with food for it to absorb properly. It helped pull me out of my severe depression into mild depression. I did have some crying jags while the dose was increased (while watching silly things on TV). I experienced some akathesia (only a few times--like restless leg syndrome). It does have a very short half-life. But I'm anxious and having some strange fears and thoughts. However, my depression is better so it's worth it to me as long as my pdoc will help me work on the anxiety. For now my tdoc suggests I use my PRN valium (which I try not to use that too much). Just throwing in my 2 cents. ;)

Oreo

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...